| Model Number |
71070341 |
| Medical Device Problem Code |
Connection Problem (2900)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/03/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
Event or Problem Description
It was reported that, during surgery the wire tensioner failed to tighten.Surgery being done was a deformity.Instruments inside the patient.The procedure was completed without delay using a smith-nephew back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device was manufactured in 2010 and shows signs of extensive use.A functional evaluation was performed on the device and confirmed the stated failure mode.The locking mechanism on the returned device has seized and will no longer tension with its intended mating part rendering the device inoperable.A review of complaint history did not reveal additional complaints for the listed item.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.